MAUDE Adverse Event Report: ORTHOFIX SRL EIGHT PLATE SCREW 32MM STERILE

ORTHOFIX SRL EIGHT PLATE SCREW 32MM STERILE
Catalog Number 99-GP432CE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device involved in this event has not been returned for investigation, but it has been requested to return.If the device is returned an investigation will be completed and a follow up report will be submitted.
 
Event or Problem Description
It was reported that a 8-plate screw broke during the removal surgery.A portion of the screw was left in patient's bone.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Orthofix checked the internal records related to the controls made on the device code 99-gp432ce, lot: b1749914 before the market release.No anomalies have been found.The original lot, manufactured in 2021, was comprised of (b)(4) units.All of them have already been distributed to the market.According to orthofix historical records, no other breakages have been received regarding this specific device lot.A technical evaluation of the device involved was not possible, as the device was not returned.The technical evaluation will be performed should the device become available.Orthofix would like to remind that the information about the implant removal is included in the related instruction for use, re.Pqggp.An extract is reported below."notes for use - implant removal: the implants should be removed at conclusion of treatment, but anyway before the screws reach their maximum angle.Patients must be closely followed since achievement of the desired correction may require plate removal as early as 3 to 12 months after insertion.Hcp should consider premature removal in case of adverse events".Orthofix would like to also remind that the information about the screw selection (solid screws or cannulated screws) is included in the related operative technique, re.Ep-1107-opt.An extract is reported below."note: select the appropriate screw, length and type (solid or cannulated) according to patient's anatomy, physis thickness and desired correction to be achieved.When selecting the screws, the following criteria should be considered: make sure the screw's length will be contained within the epiphysis and the metaphysis (avoid to penetrating the opposite cortex) solid screws are more resistant to breakage than cannulated screws, and this should be taken into consideration when treating heavy patients or when planning a long treatment time".Should further information and/or the devices involved are received, orthofix will promptly re-open the investigation on the case.

Brand Name
EIGHT PLATE SCREW 32MM STERILE
Common Device Name
EIGHT PLATE SCREW 32MM STERILE
Manufacturer (Section D)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, 37012
IT  37012
Manufacturer (Section G)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, 37012
IT   37012
Manufacturer Contact
elvira taccarelli
via delle nazioni, 9
bussolengo, verona 37012
IT   37012
MDR Report Key22802644
Report Number9680825-2025-00030
Device Sequence Number12963053
Product Code HRS
UDI-Device Identifier18033509852664
UDI-Public18033509852664
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K031493
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2026
Device Catalogue Number99-GP432CE
Device Lot NumberB1749914
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/14/2025
Supplement Report FDA Received Date10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown